Ofloxacin/ tinidazole induced fixed drug eruption- a case report

Keywords: Ofloxacin, antibiotic, adverse drug reaction, stomach flu, allergic reaction, irrational therapy, tinidazole

Abstract

Introduction: An immunological cutaneous adverse drug reaction is distinguished as sharply defined lesions with red rashes and sharp borders, erythematous lesions with or without blisters developing within an hour or in a few cases within a week after drug administration is termed as fixed drug eruptions (FDE). FDE is one of the major forms of drug-induced dermatosis. Various class of drugs that are causative agents for FDE includes antibiotics, anticonvulsants, antivirals, and Non-steroidal anti-inflammatory drugs (NSAID). FDE is easily recognized and differentiated from other drug eruptions since it does not occur voluntarily or during infection.

Case report: This case report is to spotlight the case of a 52-year-old male patient who was undergoing treatment for acute gastroenteritis and suffered from FDE due to administration of IV Ofloxacin.

Downloads

Download data is not yet available.

Author Biography

Monika Kapoor, I.S.F College of Pharmacy, Moga, Punjab, India

Department of Pharmacy Practice

References

Baltaci, D., Akyazi, H., Kandis, H., Saritas, A., Mungan, S., Kara, I. H. (2012). Ornidazole-induced fixed drug eruption: A case report. Slovenian medical journal, 81(4), 337-340.

Bhusan, H. (2015). The Unseen Story of Tinidazole: Alarm to the Drug Regulatory Bodies. MOJ clinical & medical case reports, 2(1), 3-4.

Dhar, S., & Sharma, V. K. (1996). Fixed drug eruption due to ciprofloxacin. The British journal of dermatology, 134(1), 156–158.

Gautam, C. S., Aditya, S. (2006). Irrational drug combinations: need to sensitize undergraduates. Indian journal of pharmacology, 38(3), 169-170.

Gohel, K. H., Shah, K. V., Patel, S., Joseph, J. J., Mathew, J. (2020). Ofloxacin-induced fixed drug eruptions. Journal of integrated health science, 8(1), 22-24.

Jain, S. P., & Jain, P. A. (2013). Bullous fixed drug eruption to ciprofloxacin: a case report. Journal of clinical and diagnostic research: JCDR, 7(4), 744–745.

Jhaj, R., Chaudhary, D., Asati, D., & Sadasivam, B. (2018). Fixed-drug Eruptions: What can we Learn from a Case Series?. Indian journal of dermatology, 63(4), 332–337.

Kameswari, P. D., Selvaraj, N., & Adhimoolam, M. (2014). Fixed drug eruptions caused by cross-reactive quinolones. Journal of basic and clinical pharmacy, 5(2), 54–55.

Kumar, S. M., Mishra, R., Pandya, P., Bansal, A. S., Bajhaiya, B., Mithun, M. (2015). Tinidazole-Induced Fixed Drug Eruption: A Case Report. International journal of medical research and review, 3(7), 777-780.

Marrapu, S. P., Sanaka, M., Ali, S. F., Shafiya, S., Raghu, R. V., Rao, N. R. (2014). Ofloxacin induced multiple fixed drug eruptions- A Case report. International journal of research in pharmacology & pharmacotherapeutics, 3(3), 169-172.

Patel, T. K., Thakkar, S. H., & Sharma, D. (2014). Cutaneous adverse drug reactions in Indian population: A systematic review. Indian dermatology online journal, 5(Suppl 2), S76–S86.

Ramani, Y. R., Mishra, S. K., Rath, B., & Rath, S. S. (2015). Ofloxacin Induced Cutaneous Reactions in Children. Journal of clinical and diagnostic research : JCDR, 9(6), FD01–FD2.

Ramineni, H. B., Eluri, P., Vipparla, K., Suryadevara, V. (2015). Ofloxacin induced hypersensitivity reaction. International journal of Research in Medical Sciences, 3(1), 349-351.

Published
2021-03-01
How to Cite
1.
Monika Kapoor. Ofloxacin/ tinidazole induced fixed drug eruption- a case report. jpadr [Internet]. 2021Mar.1 [cited 2024Jul.22];2(1):36-8. Available from: http://jpadr.com/index.php/jpadr/article/view/22